Drug addiction in teens is going widespread these days. In order to attain a feeling of intoxication young teens usually take dextomethorphan or DXM. The act of taking DXM, however, refers to “robodosing”, “robotripping” or hallucinating as “dexing”. The same case happened recently in Hilaleah middle School located at 6027 E South Avenue, where ten of its students in their teens were admitted for overdose of the over-the-counter cough medication.It also happended in Orange County California where the childs parents were forced to retain a criminal attorney in San Clemente. According to reports from CBS4 and the Orlando Sentinel, the teens in the ages 13 and 14 took the decongestant Coricidin HBP, also popularly known as “C-C-C”, “Candy” and “Red Devil”. The symptoms of taking this drug include Paranoia, confusion, impaired judgment, excessive sweating, headache and abdominal pain. On receiving the news Hialeah fire rescue crew was rushed to the school to control the situation.
The result of taking the medication in excess resulted in students becoming critically ill. Of the ten students eight sick students were admitted in Palmetto General Hospital and two were admitted in Jackshon Memorial. They will now be treated for over dose. No arrests have been made in the case yet. Authorities are investigating the case and it is likely to be presented before the Miami-Dade State Attorney’s office to make out if prosecutors wanted to file criminal charges. Earlier also various cases have happened in schools where youths took the Coricidin HBP substance abuse. Data released by Texas Poison Center network’s Toxic Exposure Surveillance System, has revealed that there is 60 percent increase of taking C-C-C abuse from 1998-1999.